Georgia, 2007

Hail and Damaging Winds in Georgia, June 8, 2007

June 8, 2007 · NWS FFC · 7 events in 7 counties and zones

A strong short wave aloft, combined with daytime heating, brought scattered strong to severe thunderstorms to much of north and central Georgia. Only isolated storms reached severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$79,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong short wave aloft, combined with daytime heating, brought scattered strong to severe thunderstorms to much of north and central Georgia. Only isolated storms reached severe limits. Several discrete lines of strong to severe thunderstorms were observed from mid-afternoon through the early evening hours on the 8th. Thunderstorms also developed during the afternoon of the 9th as well. However, the only incident reported on the 9th was a lightning strike.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 8, 2:37 PM EST, 28 minutes earlier.

Area forecast discussion, Jun 8, 2:37 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT FRI JUN 8 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
UPPER RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE SOUTHERN
STATES. THE CENTER OF THE RIDGE...HOWEVER...HAS DRIFTED SLIGHTLY
WEST OF ITS RECENT POSITION. STRONG SHORT WAVE MOVING THROUGH THE OHIO
VALLEY ALLOWING A WEAK COLD FRONT AND BETTER SOUTHERLY LOW-LEVEL
FLOW ACROSS THE AREA THEN WE HAVE SEEN IN SOME TIME. A WEAK SHORT
WAVE IS EVIDENT IN THE MID-LEVELS RIDING DOWN THE EAST SIDE OF THE
UPPER RIDGE. SURFACE INFLOW INTO THE NORTHERN U.S. SYSTEM HAS
ALLOWED DEWPOINTS TO SURGE INTO THE LOW 70S...THE HIGHEST VALUES
WE HAVE SEEN SO FAR THIS YEAR. THE HIGH DEWPOINTS AND HIGH
TEMPERATURES HAVE COMBINED TO CREATE A VERY UNSTABLE AIR MASS WITH
MUCAPES 4000-5000 J/KG ACROSS THE AREA THIS AFTERNOON. WITH AT
LEAST SOME MINIMAL DYNAMICS IN PLACE COMBINED WITH EXTREME
INSTABILITY...SCATTERED PULSE SHRA/TSRA HAVE DEVELOPED ACROSS MUCH
OF THE CWA THIS AFTERNOON. ONCE AGAIN...GIVEN THE EXTREME
INSTABILITY...NOT SURPRISED THAT A FEW OF THESE ARE BECOMING
SEVERE WITH 50 DBZ CORES AT OR ABOVE 30000 FT. WHILE DAYTIME
INSOLATION IS THE MAIN DRIVING FORCE BEHIND THE ACTIVITY...CANNOT
RULE OUT ISOLATED ACTIVITY CONTINUING OVERNIGHT GIVEN SLIGHT DYNAMIC
FORCING. THUS...I AM NOT COMFORTABLE WITH DROPPING POPS COMPLETELY
OVERNIGHT. THE WEAK FRONTAL BOUNDARY SHOULD DRIFT TO NEAR ATL-AHN
BY MORNING AND ANY ACTIVITY OCCURRING OVERNIGHT SHOULD BE IN THE
NORTH PART OF THE CWA. DURING THE DAY SAT...THE WEAK BOUNDARY
SHOULD DRIFT FURTHER SOUTH INTO CENTRAL GA SAT AND THE FOCUS FOR
ACTIVITY SHOULD MOVE FURTHER SOUTH AS WELL. MAX HEATING AND THE
FRONTAL BOUNDARY WILL COMBINE TO ALLOW ISOLATED TO SCATTERED
CONVECTION MAINLY SOUTH OF A LGC-AGS LINE FOR SAT
AFTERNOON...AGAIN ISOLD PULSE SEVERE CANNOT BE RULED OUT. MAV/MET
MOS POPS HAVE BEEN WAY TOO LOW LATELY...THUS HAVE GONE WELL ABOVE
MAV/MET MOS POPS FOR TONIGHT AND SAT. BY SUN...HOWEVER...NORTHERLY
FLOW ALOFT WILL INTENSIFY AS THE UPPER RIDGE STRENGTHENS TO THE
WEST ALLOWING THE FRONTAL BOUNDARY TO SINK FURTHER SOUTH TOWARD
THE FL BORDER. DEWPOINTS FALL INTO THE 50S AND LOW 60S BY SUN.
GFS/NAM HAVE BEEN VERY CONSISTENT WITH A DRY FORECAST FOR THE CWA
FOR SUN. WILL NOT CARRY ANY POPS FOR SUN AT THIS TIME. ONCE
AGAIN...MAV/MET/FWC MOS TEMPS LOOK REASONABLE FOR MINS. THE MAV
MOS TEMPS CONTINUE TO BE 3-5 DEGREES TOO HIGH FOR MAX TEMPS AND
THESE HAVE BEEN LOWERED ONCE AGAIN. HIGHS OF 96-98 JUST DO NOT
LOOK REASONABLE GIVEN NORTHERLY FLOW ALOFT. NONETHELESS...TEMPS
NEAR +20C AT 850MB THE NEXT FEW DAYS WILL KEEP TEMPS IN MOST AREAS
ABOVE NORMAL...NEAR 90 OR BETTER. SUN SHOULD BE THE HOTTEST DAY
WITH NEAR FULL SUNSHINE AND MOSTLY DRY GROUND IN PLACE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE UPPER RIDGE REMAINS THE DOMINATE FEATURE THROUGH MUCH OF NEXT
WEEK. THE CENTER OF THE RIDGE SHOULD REMAIN JUST WEST OF THE AREA
THROUGH MID-WEEK AND THEN DRIFT FURTHER WEST INTO THE SW U.S.
TOWARD THE END OF THE WEEK. THUS...THE BEST CHANCE OF ANY
MEANINGFUL RAIN WILL NOT RETURN TO THE FORECAST UNTIL AT LEAST THE
END OF THE WEEK. NORTHERLY FLOW ALOFT WILL REMAIN IN PLACE AND
GRADUALLY INTENSIFY THROUGH THE WEEK AS THE UPPER RIDGE BACKS OFF
TO THE WEST. THE GFS HAS BEEN QUITE CONSISTENT FROM RUN-TO-RUN
SHOWING MOISTURE CREEPING INTO THE EASTERN SECTIONS MON...BUT
ESPECIALLY TUE-WED. IT ALSO CLEARLY HAS SOME CONVECTIVE FEEDBACK
PROBLEMS IN THE TUE-WED PERIOD. IN GENERAL...A DRY FORECAST
APPEARS TO BE THE RULE THROUGH WED...BUT AM NOT COMFORTABLE WITH NO
MENTION OF POPS IN EC/SE SECTIONS AS SFC EASTERLY FLOW BRINGS
MOISTURE IN OFF THE ATLANTIC. 500MB TEMPS DROP INTO THE -10C/-11C
RANGE...RESULTING IN STEEPER LAPSE RATES. THUS...AFTERNOON
DIURNAL SEA BREEZE ACTIVITY WILL BE A POSSIBILITY EAST AFTERNOON
MON-WED...BUT ESPECIALLY TUE- WED. BY THU...THE UPPER RIDGE HAS
FLATTENED ENOUGH TO ALLOW WEAK SHORT WAVE ENERGY TO MOVE TOWARD
THE AREA FROM THE NW. SFC FLOW BECOMES SW AND DEWPOINTS RETURN
BACK TO NEAR 70 FOR MUCH OF THE CWA. FRI APPEARS TO BRING THE BEST
CHANCE FOR SCT CONVECTION TO THE AREA. VERY WARM TEMPS NEAR +20C
REMAIN IN PLACE AT 850MB...ONLY COOLING SLIGHTLY TOWARD MID-WEEK.
THUS...MAX TEMPS SHOULD REMAIN CLOSE TO 90 MUCH OF THE UPCOMING
WEEK. LOWER DEWPOINTS THE FIRST PART OF THE WEEK WILL ALLOW MIN
TEMPS TO FALL INTO THE 60S...BUT BY THE END OF THE WEEK MUGGY LOWS
INT HE 70S WILL BE BACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  66  93  67 /  30  20   5   5   5
ATLANTA         72  89  69  91  70 /  30  20   5   5   5
BLAIRSVILLE     66  83  57  88  63 /  30  10   5  10  10
CARTERSVILLE    69  89  64  91  63 /  30  10   5   5   5
COLUMBUS        73  93  72  95  71 /  20  30   5   5   5
GAINESVILLE     70  89  66  90  67 /  30  10   5  10  10
MACON           71  93  68  95  68 /  20  30   5   5   5
ROME            69  90  66  93  63 /  30  10   5  10  10
PEACHTREE CITY  68  90  63  92  63 /  30  20   5   5   5
VIDALIA         73  93  74  93  71 /  20  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/12
Hazardous weather outlook, Jun 8, 11:15 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT FRI JUN 8 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE PERSISTS OVER THE SOUTHEAST TODAY. SOUTHWEST SURFACE
FLOW WILL BRING INCREASED GULF MOISTURE ACROSS THE AREA THROUGH
TONIGHT.  AFTERNOON HEATING INCREASE INSTABILITY ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE WIND
GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO CONTROL THE SOUTHEAST WITH WEAK DYNAMICS
ALOFT. HOWEVER...AFTERNOON HEATING WILL AID THUNDERSTORM DEVELOPMENT
THROUGH THIS EVENING. THE AIR MASS WILL BECOME UNSTABLE WITH LIFTED
INDEX VALUES RANGING FROM -2 TO -3...AND CAPES FROM 2000 TO 3000.
WITH LITTLE DYNAMIC FORCING...THE THUNDERSTORMS WILL BE WIDELY
SCATTERED AND A FEW MAY PULSE TO SEVERE LIMITS. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH AND WEST OF A COLUMBUS TO
ATHENS LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 8, 1:50 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT FRI JUN 8 2007

GAZ014-015-081930-
250 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DAWSON AND LUMPKIN COUNTIES UNTIL 330 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCKEE...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DAWSON AND LUMPKIN COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE NIMBLEWILL...AURARIA...DAHLONEGA...
GARLAND AND PORTER SPRINGS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:57 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT FRI JUN 8 2007

GAZ045-046-081930-
257 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
ROCKDALE AND DEKALB COUNTIES UNTIL 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF LITHONIA...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS ROCKDALE AND DEKALB COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITHONIA...LAKEVIEW
ESTATES...MILSTEAD AND CONYERS. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 2:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUN 8 2007

GAZ042-052-082030-
345 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HEARD AND CARROLL COUNTIES UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HEARD AND CARROLL COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FROLONA...EPHESUS...TYUS...SIMPSON...
ROOPVILLE...CENTRALHATCHEE AND LOWELL. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 2:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUN 8 2007

GAZ019-020-082015-
345 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BARTOW AND FLOYD COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EUHARLEE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE STILESBORO...KINGSTON...EUHARLEE...
CASSVILLE...RED TOP MOUNTAIN STATE PARK...EMERSON AND CARTERSVILLE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 2:47 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT FRI JUN 8 2007

GAZ041-082030-
347 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HARALSON COUNTY UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA...BUDAPEST...WACO...BUCHANAN...BREMEN
AND DRAKETOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 2:57 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT FRI JUN 8 2007

GAZ032-033-043-044-082030-
357 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DOUGLAS...COBB AND FULTON COUNTIES UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AUSTELL TO SWEETWATER CREEK STATE PARK...
MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DOUGLAS...COBB AND FULTON COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SWEETWATER CREEK STATE
PARK...CHAPEL HILL...LITHIA SPRINGS...AUSTELL...SMYRNA...SIX FLAGS...
MABLETON...FAIRBURN...UNION CITY...EAST POINT...ATLANTA...TURNER
FIELD...GRANT PARK...HAPEVILLE AND COLLEGE PARK. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The radar

The Atlanta radar (KFFC), 52 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 8, 3:05 PM EST to 3:25 PM EST
Where
Carroll County, Villa Rica to Lowell
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
33.730, -84.920

The Carroll County 911 Center reported that trees were down on power lines in at least 4 locations around the county from Villa Rica in the northeast to along Georgia Highway 5 in the southeast near Lowell.

Thunderstorm Wind, Coweta

When
June 8, 3:15 PM EST to 3:30 PM EST
Where
Coweta County, Sargent to Newnan
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
33.430, -84.870

The Coweta County 911 Center reported that a couple of trees were blown down on power lines along Belt Road near Sargent. Winds were estimated by the public and storm spotters to be in the 45 to 50 mph range in Sharpsburg and Newnan.

Lightning, Bartow

When
June 8, 3:15 PM EST
Where
Bartow County, Cartersville
Property damage
$25,000
Reported by
Newspaper
Coordinates
34.170, -84.800

The Daily Tribune of Cartersville reported that lightning struck a home on Ranger Road setting the roof on fire. Damage was confined to the roof.

Hail, Cherokee

When
June 8, 3:40 PM EST to 3:45 PM EST
Where
Cherokee County, 1 mi NW of Waleska to 1 mi SE of Waleska
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.330, -84.562

The Cherokee County Emergency Management Director observed quarter-sized hail in the Waleska area. Penny-sized hail was reported five miles northwest of Canton, or one mile southeast of Waleska by a trained spotter. Pea-sized hail was reported further east about seven miles east of Waleska. In addition, the Emergency Management Director measured a wind gust of 47 mph in Waleska during the thunderstorm.

Hail, Clayton

When
June 8, 3:40 PM EST to 3:50 PM EST
Where
Clayton County, Riverdale
Measured
0.75 in hail
Reported by
Public
Coordinates
33.570, -84.420

The public reported penny-sized hail.

Lightning, Rockdale

When
June 8, 4:45 PM EST
Where
Rockdale County, Conyers
Property damage
$50,000
Reported by
Newspaper
Coordinates
33.670, -84.020

The Rockdale Citizen reported that lightning struck and set on fire a mobile home on Pine Lake Court in Lakeview Estates. The family of seven was able to escape without injury. However, the home and its contents were a total loss. The family dog also perished in the fire.

Hail, Gwinnett

When
June 8, 4:48 PM EST to 4:53 PM EST
Where
Gwinnett County, Snellville to 4 mi S of Lawrenceville
Measured
0.75 in hail
Reported by
Public
Coordinates
33.850, -84.020

The public observed penny-sized hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39391, 39387, 45596, 39388, 39389, 45602, 39390.